Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 12, NWS Brownsville, TX

April 2, 20066 counties in Texas

NWS Brownsville, TX issued this red flag warning at Apr 2, 2006, 7:57 AM CDT for 6 counties in Texas. It took effect at Apr 2, 2006, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 7:57 AM CDT (12:57 UTC)
In effect from
Apr 2, 2006, 11:00 AM CDT
Expired
Apr 2, 2006, 7:31 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 1.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
319 J/kg
Mixed-layer CIN
-578 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 021257
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
757 AM CDT SUN APR 2 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT TO 9 PM CDT THIS
EVENING...



TXZ250>257-022100-
/O.NEW.KBRO.FW.W.0012.060402T1600Z-060403T0200Z/
BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
757 AM CDT SUN APR 2 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING. 

WIND SPEEDS ARE EXPECTED TO INCREASE BY LATE MORNING FROM THE
SOUTH TO AROUND 20 MPH. BY AFTERNOON 20 FOOT WINDS SPEEDS OF 25
MPH WITH GUSTS TO 35 MPH WILL BE COMMON AROUND DEEP SOUTH TEXAS.
MAXIMUM TEMPERATURES IN THE LOW 90S AND MINIMUM RH VALUES
DROPPING TO 40 PERCENT OR LESS AT THE COAST WITH 35 PERCENT OR
LESS INLAND WILL KEEP FUEL CONDITIONS EXTREMELY DRY. PERSISTENT
DROUGHT CONDITIONS HAVE LEFT FUELS IN A CURED STATE AND THE
PRIMARY FIRE DANGER FACTOR TODAY IS THE STRONG SOUTHERLY WINDS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE DANGEROUS FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KBRO 030031
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
731 PM CDT SUN APR 2 2006

...RED FLAG WARNING IS CANCELLED...

TXZ250>257-030145-
/O.CAN.KBRO.FW.W.0012.000000T0000Z-060403T0200Z/
BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
731 PM CDT SUN APR 2 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE RED
FLAG WARNING. 

OBSERVATIONS FROM ACROSS DEEP SOUTH TEXAS INDICATE THAT SURFACE
WINDS HAVE DECREASED TO BETWEEN 10 AND 15 MILES PER HOUR WITH SOME
OCCASIONAL GUSTS TO NEAR 20 MILES PER HOUR. THESE WIND SPEEDS ARE
BELOW RED FLAG WARNING CRITERIA...AND WILL CONTINUE THROUGH THE
NEXT FEW HOURS UNTIL DECREASING FURTHER AFTER MIDNIGHT. THEREFORE
...THE RED FLAG WARNING IS CANCELLED AT THIS TIME.

MODERATE WINDS ARE EXPECTED MONDAY AS A WEAK PRESSURE GRADIENT
PREVAILS OVER THE RIO GRANDE VALLEY. THESE WINDS WILL NOT SUPPORT
AN INCREASED RISK OF DANGEROUS FIRE BEHAVIOR...AND A RED FLAG
WARNING IS NOT ANTICIPATED FOR MONDAY. 

$$

TOMASELLI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 3:26 AM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Apr 2, 3:26 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
326 AM CDT SUN APR 2 2006

.DISCUSSION...BREEZY...DRY AND ABOVE NORMAL TEMPERATURES WILL
PERSIST ACROSS THE RIO GRANDE VALLEY THIS WEEK...AS A MEXICAN UPPER
RIDGE KEEPS RAIN-MAKING UPPER TROFS WELL NORTH OF THE REGION.
SOUTHERLY FLOW OF 20 TO 25 MPH WITH GUSTS OVER 30 IS EXPECTED
TODAY...ALONG WITH HIGHS IN THE 90S WEST OF THE COASTAL COUNTIES
DURING THE WEEK. NORMAL HIGHS FOR THIS TIME OF YEAR SHOULD BE 84 DEG
F. THE RGV REMAINS IN A D4 (HIGHEST CAT) EXCEPTIONAL DROUGHT. WILD
FIRE DANGERS WILL CONTINUE TO BE HIGH BUT CURRENT THRESHOLDS WILL
NOT BE MET. AREA FORESTERS MAY REQUEST RED FLAG WARNING IF DEEMED
NECESSARY LATER TODAY.

NEXT COOL FNT APPROACH TO STIR UP RAIN CHCS WILL NOT BE UNTIL LATE
FRIDAY INTO NEXT WEEKEND. ENJOY
&&

.MARINE...AT 2 AM BUOY 020 REPORTED SOUTH SOUTHEAST WINDS AT 10
KNOTS WITH GUSTS TO 12 KNOTS AND SEAS AT 5 FEET WITH A 7 SECOND
PERIOD. A LOW PRESSURE RIDGE IS MOVING EASTWARD ACROSS THE EAST
CENTRAL UNITED STATES. AS THE LOW MOVES FARTHER EAST THE PRESSURE
GRADIENT WILL RELAX OVER THE MARINE AREAS. MODERATE TO STRONG AND
GUSTY WINDS WILL PREVAIL OVER THE LAGUNA MADRE TODAY THEREFORE A
SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE LAGUNA MADRE THIS
MORNING THROUGH THIS AFTERNOON. MODERATE SOUTHERLY WINDS WILL
PREVAIL OVER THE THE OFFSHORE GULF WATERS TODAY. THE WINDS WILL
DECREASE OVER THE MARINE AREAS THIS EVENING AND LIGHT TO MODERATE
SOUTHERLY WINDS WILL PREVAIL OVER THE MARINE AREAS MONDAY AND
TUESDAY. WINDS AND SEAS WILL INCREASE OVER THE MARINE AREAS ON
THURSDAY AND A SMALL CRAFT ADVISORY IS LIKELY FOR ALL OF THE MARINE
AREAS THURSDAY.
&&

.AVIATION...MVFR CONDITIONS WITH MODERATE SOUTHEAST WINDS AND
MOSTLY CLOUDY SKIES PREVAIL OVER THE REGIONAL AIRPORTS. WINDS WILL
INCREASE THIS MORNING AND BREEZY CONDITIONS WILL CONTINUE OVER THE
CWA THROUGH THIS AFTERNOON. WINDS WILL DECREASE OVER THE AREA THIS
EVENING AND BECOME LIGHT OVERNIGHT FROM THE SOUTHEAST. TODAY DRY
CONDITIONS WILL PREVAIL OVER THE CWA WITH MOSTLY CLOUDY SKIES
BECOMING CLEAR TO PARTLY CLOUDY DURING THE AFTERNOON AND EVENING.
VFR TO MVFR CONDITIONS WILL PREVAIL VEER THE REGIONAL AERODROMES
DURING THE NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  87  70  87  69  86 /  10  10   0   0   0
BROWNSVILLE          87  70  87  69  86 /  10  10   0   0   0
HARLINGEN            91  68  91  68  89 /  10  10   0   0   0
MCALLEN              91  71  93  69  90 /  10  10   0   0   0
RIO GRANDE CITY      95  68  97  68  92 /  10  10   0   0   0
SOUTH PADRE ISLAND   82  71  83  70  81 /  10  10   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...SCA FOR GMZ130-132-135 THROUGH
SUNDAY AFTERNOON.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

58/63
Hazardous weather outlook, Apr 2, 6:00 AM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 AM CDT SUN APR 2 2006

TXZ248>257-031100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
600 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE THROUGH
THIS AFTERNOON DUE TO STRONG SOUTHERLY WINDS. NO OTHER
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A SMALL CRAFT ADVISORY MAY BE NECESSARY OVER ALL OF THE MARINE
AREAS THURSDAY AS THE PRESSURE GRADIENT INCREASES RESULTING IN AN
INCREASE IN THE WINDS AND SEAS. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

MARTIN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:33 AM CDTWind AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy11 hr

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.